MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL OPTIMA; BD PHASEAL¿ OPTIMA SPIKE SET (C180-O)

BECTON DICKINSON, S.A. BD PHASEAL OPTIMA; BD PHASEAL¿ OPTIMA SPIKE SET (C180-O)
Catalog Number 515628
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr, if a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Event details: it was reported that during use the spike set fell out of the infusion bottle easily.A small amount of physiological saline solution leaked.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: it was reported that the spike fell out of the infusion bag.One spike connector was provided to our quality team for evaluation.The product was thoroughly inspected, and no damage or defect was observed that could have contributed to the reported leak.Functional testing was performed by inserting the spike into an iv bag, injecting liquid into the iv bag, hanging the bag, and then withdrawing the solution; no disconnection occurred during these tests.A device history record (dhr) review was conducted for lot 2507506.No deviations or non-conformances were identified during the manufacturing process that could have contributed to the reported event.The product undergoes multiple inspections during manufacturing to ensure quality and functionality, including verification that all critical dimensions meet specification.Results were reviewed for the reported lot and verified the product met required specification.While our investigation verifies that the product is manufactured to approved specifications, bd has reviewed this report and identified a potential trend associated with this concern.It has been observed that the diameter of the c180-o spike can sometimes be larger than the ports of certain iv bags, which can result in leakage if not fully inserted.A project has been initiated to further investigate and address this issue.Complaints received for these devices and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD PHASEAL OPTIMA
Common Device Name
BD PHASEAL¿ OPTIMA SPIKE SET (C180-O)
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24004861
Report Number3003152976-2025-00713
Device Sequence Number9405972
Product Code ONB
UDI-Device Identifier00382905156281
UDI-Public(01)00382905156281
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K250059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number515628
Device Lot Number2507506
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Supplement Date Received by Manufacturer03/22/2026
Initial Report FDA Received Date01/08/2026
Supplement Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown